Lightning, Franklin
- When
- September 27, 10:00 PM EST
- Where
- Franklin County, Saranac Lake
- Injuries
- 1 direct, 0 indirect
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.593, -74.304 (the zone’s center; the record gives no point)
Lightning struck a house damaging an antenna and computer. The computer operator was injured but survived.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Lightning struck a house damaging an antenna and computer. The computer operator was injured but survived.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Sep 27, 8:48 PM EST, 1 hour 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 948 PM EDT SAT SEP 27 2003 RADAR LOOP SHOWING SHOWERS AND THUNDERSTORMS MOVING NORTH ACROSS THE ADIRONDACKS AND THE ST LAWRENCE VLY ATTM. EXPECTING THIS ACTIVITY TO REMAIN MAINLY IN NORTHERN NEW YORK OVERNIGHT...AS COLD FRONT OVER THE EASTERN GREAT LAKES WILL BE SLOW TO MOVE EASTWARD. SO... WILL KEEP THE TIMING OF THE PREVIOUS FORECAST AS TO WHEN THE PRECIPITATION WILL ENTER THE CHAMPLAIN VLY AND ZONES FURTHER TO THE EAST. WINDS HAVE ALSO DROPPED OFF ACROSS MOST OF THE REGION...SO WILL MAKE ADJUSTMENTS TO THE WIND SPEEDS OVERNIGHT. OTHERWISE... NO CHANGES TO THE REMAINDER OF THE FORECAST. .BTV...NONE. WGH
NYZ026>031-034-035-087-VTZ001>012-016>019-270945- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 400 AM EDT SAT SEP 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY WIND GUSTS FROM THE SOUTH WILL EXCEED 30 MPH OVER THE HIGHER ELEVATIONS AND THE CHAMPLAIN VALLEY TODAY. SHOWERS AND A CHANCE OF THUNDERSTORMS WILL OVERSPREAD NORTHERN NEW YORK LATE TODAY AND ESPECIALLY TONIGHT...REACHING WESTERN VERMONT WELL AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL OVER AN INCH POSSIBLE IN THE ST. LAWRENCE VALLEY AND WESTERN ADIRONDACKS. .DAYS TWO THROUGH SEVEN... RAIN...HEAVY AT TIMES SUNDAY...WITH A CHANCE OF THUNDERSTORMS ACROSS VERMONT. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The Burlington radar (KCXX), 91 km away, was scanning. The volume nearest the first event began at 03:01 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2003Every state in 2003This day in weather historyWarnings in New York, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371837.